Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 26, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 26, 2002, 4:29 PM CDT for Custer County, Logan County, Nebraska. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2002, 4:29 PM CDT (21:29 UTC)
- Expired
- May 26, 2002, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Custer County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 66 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:35 PM CDT | Hail 0.75 | Callaway, NE | |
| May 26, 5:20 PM CDT | Hail 0.88 | Callaway, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -560 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 262129 SVRLBF NEC041-113-262230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 429 PM CDT SUN MAY 26 2002 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA... NORTHERN CUSTER COUNTY IN CENTRAL NEBRASKA... * UNTIL 530 PM CDT... * AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM OVER ARNOLD... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 12 MILES NORTHWEST OF MERNA AROUND 520 PM CDT... OVER ANSELMO AROUND 525 PM CDT... 9 MILES SOUTHWEST OF MILBURN AROUND 530 PM CDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:30 PM CDT, 59 minutes earlier.
Area forecast discussion, May 26, 3:30 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT SUN MAY 26 2002 ...POPS AND SEVERE WEATHER THREAT EARLY THIS EVENING AND MEMORIAL DAY MAIN CONCERNS... LINE OF CONVECTION GETTING UNDERWAY NEAR FRONTAL BOUNDARY/SURFACE CONVERGENCE IN MODERATELY MOIST AIR MASS WITH SFC DEWPOINTS IN THE 50S. LOWER DEWPOINTS IN THE LOWER 40S EXIST WEST OF THE BOUNDARY. STRONG ISOLATION AND INCREASING LOW LVL MOISTURE HAS LED TO CAPE VALUES BETWEEN 1300-2000 J/KG WHERE INITIAL CONVECTION IS DEVELOPING UNDER WEAK CAP. HIGHER CAPE VALUES NEAR 3500 J/KG EXIST FURTHER SOUTH NEAR MCCOOK WHERE A HIGHER CIN VALUES EXIST...BUT CAP SHOULD CONTINUE TO WEAKEN AS THE AFTERNOON WEARS ON. VIS SAT IMG CONTINUES TO SHOW BUILDING CU FIELD IN THIS AREA. A SEVERE THUNDERSTORM WATCH ISSUED BY SPC WILL BE IN EFFECT FOR MOST OF THE WARNING AREA LATE THIS AFTERNOON...WITH THE EASTERN AND SOUTHERN PORTIONS OF THE WARNING AREA UNDER A THREAT INTO EARLY EVENING. WILL LIKELY CLEAR PORTIONS OF THE WATCH AREA PRIOR TO AFTERNOON ZONE PACKAGE. SHOWERS AND THUNDERSTORMS SHOULD LINGER ACROSS THE EXTREME EASTERN PORTION OF CWA WITH CLEARING SKIES IN THE WEST IN RAIN COOLED AIR MASS. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON MEMORIAL DAY WITH MOISTURE PLUME ADVECTING NORTH INTO CWA. STRONG ISOLATION UNDER MOSTLY CLEAR SKIES AND TEMPS IN THE LOWER 80S WILL LEAD TO CAPES NEAR 4000 J/KG ACROSS CENTRAL NEBR. SHEAR WILL BE LACKING FOR STRONG ROTATION...BUT HIGH VERTICAL VELOCITIES WITH THE UPDRAFTS SHOULD PUT US IN A SEVERE WEATHER THREAT. WILL LEAVE CHANCE OF PRECIPITATION THROUGH TUESDAY AS SERIES OF UPPER LEVEL DISTURBANCE INTERACT WITH PERSISTENT LOW LVL AIR MASS. DRY CONDITIONS WILL RETURN TO THE REGION STARTING WEDNESDAY AS MEDIUM RIDGE IN THE WEST BUILDS TO A HIGHLY AMPLIFIED RIDGE BY THE END OF THE WEEK OVER THE CENTRAL PLAINS. ENSEMBLES SUGGEST SOME WEAK DE-AMPLIFICATION WITH THIS FEATURE LATE IN THE FORECAST PERIOD...SO INTRODUCED A CHANCE OF THUNDERSTORMS FOR DAY 7. AFTERNOON HIGH TEMPERATURES WILL BE RATHER WARM WITH ABUNDANT SUNSHINE AND MRF H85 TEMPS RANGING FROM 15 TO 25C. WILL MAINTAIN CURRENT TREND OF TEMPS 5 TO 10 DEGREES WARMER THAN MEX GUID. .LBF...NONE. 44
In the hours before
Local storm report, May 26, 3:27 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
325 CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM 12 NE ROSE NE 0.75 HAIL
5/26/02 LOGAN PUBLIC REPORTED
0258 PM 14 NNE ROSE NE 0.88 HAIL
5/26/02 LOGAN PUBLIC REPORTEDLocal storm report, May 26, 4:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
325 CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM 22 N ONEILL NE 0.88 HAIL
5/26/02 HOLT PUBLIC REPORTED
0356 PM BUTTE NE 1.75 HAIL
5/26/02 BOYD PUBLIC REPORTEDLocal storm report, May 26, 4:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
406 PM CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0404 PM BUTTE NE 1.00 HAIL
5/26/02 BOYD PUBLIC REPORTEDLocal storm report, May 26, 4:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
410 PM CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0409 PM NORTH PLATTE NE 0.75 HAIL
5/26/02 LINCOLN PUBLIC REPORTEDSpecial weather statement, May 26, 4:15 PM CDT, 14 minutes before
NEZ005-006-023-024-035-094-262300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 415 PM CDT SUN MAY 26 2002 ...PORTIONS OF SEVERE THUNDERSTORM WATCH NUMBER 335 HAVE BEEN CANCELED FOR NORTH CENTRAL AND WESTERN NEBRASKA... A LINE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A SURFACE BOUNDARY FROM SPENCER TO NORTH PLATTE. THIS STORMS WILL MOVE TO THE EAST AT 20 MPH AWAY FROM THE AREA. A STABLE AND DRIER AIR MASS HAD DEVELOPED WEST OF THIS BOUNDARY ACROSS KEYA PAHA...CHERRY...HOOKER...GRANT AND ARTHUR COUNTIES. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THESE AREAS.
Local storm report, May 26, 4:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
425 PM CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0346 PM 4 S BREWSTER NE 0.75 HAIL
5/26/02 BLAINE PUBLIC REPORTEDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:24 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 51 min |
| May 26, 2:06 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 39 min |
| May 26, 2:21 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 39 min |
| May 26, 2:44 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 46 min |
| May 26, 3:12 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 63 min |
| May 26, 3:35 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 55 min |
| May 26, 3:40 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 50 min |
| May 26, 3:46 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 59 min |
| May 26, 4:01 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 59 min |
| May 26, 4:34 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| May 26, 4:44 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 61 min |
| May 26, 5:14 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| May 26, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 60 min |
| May 26, 6:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| May 26, 6:19 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 56 min |
| May 26, 6:28 PM CDT | Tornado Warning | LBF | Frontier | 32 min |
| May 26, 6:59 PM CDT | Tornado Warning | LBF | Frontier | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.